Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Shreveport, LA

May 21, 2001Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2001, 2:45 PM CDT for Harrison County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 21, 2001, 2:45 PM CDT (19:45 UTC)
Expired
May 21, 2001, 3:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harrison County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 211944
SVRSHV

TXC203-212015-
/NEW.KSHV.SV.W.0104.211942-212015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 245 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 5 TO 10 MILES WEST OF WASKOM 
  NEAR SCOTTSVILLE.  THIS THUNDERSTORM IS MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL PRODUCE HAIL UP TO AN INCH IN DIAMETER AND 
WIND GUSTS TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS IQSSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 315 PM CDT.

LAT...LON 3263 9431 3245 9432 3243 9405 3265 9406

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 10:00 AM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 21, 10:00 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT MON MAY 21 2001

COLD FRONT MOVING INTO NORTHERN COUNTIES OF FORECAST AREA AT MID
MORNING WITH LINE OF THUNDERSTORMS SHOWING A WEAKENING TREND THE
PAST TWO HOURS. MORNING SOUNDING AT SHV SHOWING THE POTENTIAL FOR
SEVERE WEATHER THIS AFTERNOON WITH CAPE AT 1500 J/KG AND LIFTED
INDEX OF -7. A SHORTWAVE MOVING ACROSS EAST TEXAS AND INTO CENTRAL
LOUISIANA LATE THIS MORNING AND AFTERNOON WILL LIKELY CAUSE RAPID
DEVELOPMENT BY AFTERNOON...SOUTHEAST OF THE COLD FRONT WHICH WOULD
BE MAINLY NORTH LOUISIANA AND POSSIBLY EXTREME EAST TEXAS FROM NEAR
LUFKIN EAST. LATEST RUC SHOWS THE FRONT TO A MONROE...TO MANY
LOUISIANA...TO LIVINGSTON TEXAS LINE BY 21Z THIS AFTERNOON. LIFT
BEHIND THE FRONT SHOULD PRODUCE SOME RAIN FOR A FEW HOURS BEHIND THE
FRONT. WINDS HAVE PICKED UP BEHIND THE FRONT OVER OKLAHOMA WHICH IS
ALREADY IN NORTHWEST ZONES. WILL LOWER RAIN CHANCES NORTHWEST AND
KEEP HIGH CHANCES SOUTHEAST WITH RISK OF SEVERE SOUTHEAST OF FRONT.
HEAVY RAINFALL ALSO A THREAT BUT FRONT IS MOVING FAST ENOUGH RIGHT
NOW THAT SHOULD NOT NEEED A FLASH FLOOD WATCH. WILL KEEP...RAIN
HEAVY AT TIMES...IN SOUTHEAST ZONES. COOL TONIGHT WITH GREAT WEATHER
THE REST OF THE WEEK.

09

.SHV...NONE.

In the hours before

Special weather statement, May 21, 10:30 AM CDT, 4 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211635-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON MAY 21 2001

A COLD FRONT WAS MOVING ACROSS NORTHEAST TEXAS AND EXTREME WESTERN
ARKANSAS THIS MORNING AND SHOULD MOVE ACROSS THE REMAINDER OF EAST
TEXAS...SOUTHWEST ARKANSAS AND NORTH LOUISIANA BY EARLY EVENING.
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT WILL CONTINUE TO FORM
AND SHOULD INTENSIFY BY EARLY AFTERNOON OVER EAST TEXAS AND NORTH
LOUISIANA AS HEATING OCCURS AHEAD OF THE LINE IN THE VERY UNSTABLE
...MOIST AIRMASS.

SEVERE THUNDERSTORMS ARE QUITE POSSIBLE ESPECIALLY ACROSS THE EAST
TEXAS LAKES AREA...AND ACROSS NORTH LOUISIANA ALONG AND SOUTH OF
INTERSTATE 20...MAINLY THIS AFTERNOON. SOME ACTIVITY MAY LINGER INTO
THE EARLY EVENING HOURS ACROSS NORTH CENTRAL LOUISIANA. HAIL AND
HIGH WINDS ARE THE MAIN SEVERE WEATHER THREATS...HOWEVER...A TORNADO
CAN NOT BE RULED OUT ESPECIALLY WITH ANY ISOLATED THUNDERSTORMS THAT
DEVELOP WELL AHEAD OF THE FRONT IN THE MOST UNSTABLE AIR.

THE ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS MONDAY AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.